MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION RADIAL JAW 4; FORCEPS, BIOPSY, NON-ELECTRIC

BOSTON SCIENTIFIC CORPORATION RADIAL JAW 4; FORCEPS, BIOPSY, NON-ELECTRIC
Model Number M00513411
Medical Device Problem Codes Entrapment of Device (1212); Difficult to Open or Close (2921); Device Contamination with Chemical or Other Material (2944); Material Integrity Problem (2978)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 04/08/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).Although the suspect device has been received for analysis, the evaluation has not been completed.Therefore, the cause of the reported malfunction has not been determined.Upon completion of the failure analysis of the complaint device, if there is any further relevant information from that review, a supplemental mdr will be filed.
 
Event or Problem Description
It was reported to boston scientific corporation that a radial jaw 4 biopsy forceps was used in the colon during a biopsy procedure performed on (b)(6) 2019.According to the complainant, during the procedure, the forceps got stuck inside the scope and the procedure was discontinued.Once the forceps was removed from the scope, one side of the jaws was found to be opened and a black vinyl was noted stuck on the jaw's teeth.It was suspected that the scope was damaged and was sent for repair.The scope was inspected and it was confirmed that the black vinyl like object was not from the internal lumen of scope.There were no patient complications reported as a result of this event.
 
Additional Manufacturer Narrative
Block h6: device code 2944 captures the reportable event of foreign material present in device.Block h10: visual analysis of the returned device found foreign matter on the tip of the jaws.The jaws are aligned properly.Functional inspection found the jaws opened and closed within specifications.The foreign matter was sent for analysis and is a match of at least 92% to alginic acid.Based on the information available, the foreign matter found could had been acquired during the procedure since the issue occurred during the procedure and inside the patient.Therefore, the most probable cause for this complaint is adverse event related to procedure.A review of the device history record (dhr) was performed and confirmed that this device met all material, assembly, and performance specifications at the time of release for distribution.
 
Event or Problem Description

Brand Name
RADIAL JAW 4
Common Device Name
FORCEPS, BIOPSY, NON-ELECTRIC
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
MDR Report Key8575503
Report Number3005099803-2019-02353
Device Sequence Number14077253
Product Code FCL
UDI-Device Identifier08714729777984
UDI-Public08714729777984
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 07/02/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/28/2021
Device Model NumberM00513411
Device Catalogue Number1341
Device Lot Number0022722646
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/24/2019
Initial Date Received by Manufacturer 04/09/2019
Supplement Date Received by Manufacturer06/06/2019
Initial Report FDA Received Date05/02/2019
Supplement Report FDA Received Date07/02/2019
Patient Sequence Number1